Correction: Successive normalization of rectangular arrays
Richard A. Olshen, Bala Brajaratnam
The Annals of Statistics · 2013 · Volume 41 · Issue 5
Abstract
We report an error in Theorem 4.1 of the paper identified in the title. That theorem is not true in general. However, the main mathematical message in the paper as well as all subsidiary mathematical remarks and all simulations and numerical results are correct. As the title suggests, the paper concerns successive normalization of rectangular arrays. We learned the algorithm from Bradley Efron. Here we sketch the algorithm, state the mistake in our paper, sketch our approach to proving its main theorem, and give reference to a paper by the authors where many more details can be found.
Keywords
60F15, 60G46, 62H05, normalization, standardization
Enable JavaScript for citation tools and additional paper interactions.